Article

Acute renal damage in Acetaminophen poisoning

Faizan Mazhar1,2★, Shahzad Akram2★ Corresponding author

  1. 1Department of Basic Medical Sciences, Prince Sultan Military College of Health Sciences, King Fahad Military Medical Complex, Dhahran, SAUDI ARABIA.
  2. 2Department of Pharmaceutical care, King Abdulaziz Medical City, National Guard Health Affairs, Riyadh, SAUDI ARABIA.

CORRESPONDENCE

Faizan Mazhar

Department of Basic Medical Sciences, Prince Sultan Military College of Health Sciences, King Fahad Military Medical Complex, Dhahran, SAUDI ARABIA.

mfznbaig@gmail.com

Volume 8, Issue 4 · pp. 505–506 · PUBLISHED · DOI: 10.5530/jyp.2016.4.32

View on JYP original site ↗

ABSTRACT

Acetaminophen is one of the most commonly used analgesic globally. It is first-line pharmacologic agent for the symptomatic treatment of mild to moderate pain recommended by WHO. Acetaminophen may act as a potent hepatotoxic and it is account for 5% of drug poisonings cases, being a frequent cause of acute liver failure.1 It is still little-known fact that acetaminophen poisoning can cause kidney injury, especially for those pharmacist who are at an early stage of clinical pharmacy career. Therefore this prompt us to provide two interesting cases of acetaminophen poisining with renal manifestions in which clinical pharmacists were active members of the care team.

KEYWORDS

    Open in new tab

    REFERENCES

    As published

    Showing references and in-text citations exactly as published.

      Cite this article

      SELECT FORMAT

      Mazhar, F., & Akram, S. (). Acute renal damage in Acetaminophen poisoning. Journal of Young Pharmacists, 8(4), 505–506. https://doi.org/10.5530/jyp.2016.4.32